Virginia, 2012Tornado and Hail in Virginia, June 30, 2012
June 30, 2012 · NWS AKQ · 24 events in 17 counties and zones
Scattered severe thunderstorms well in advance of a cold front produced damaging winds, large hail and one tornado across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $47,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds, large hail and one tornado across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 6:54 PM EST, 1 minute earlier.
Area forecast discussion, Jun 30, 6:54 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT SAT JUN 30 2012
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE SOUTHEASTERN STATES THROUGH THE
WEEKEND AND EARLY NEXT WEEK MAINTAINING HOT TEMPERATURES. AN ACTIVE
NORTHWEST FLOW PATTERN ALOFT ACROSS THE OHIO VALLEY AND MID ATLANTIC
WILL BRING THE POSSIBILITY OF LATE AFTERNOON AND EVENING
THUNDERSTORMS.
&&
.NEAR TERM /THROUGH SUNDAY/...
STORMS CONTINUE TO PULSE AND TRAIN ALONG AND NORTH OF I64 FROM
LOUISA TO ASHLAND THIS EVENING. APPEARS CAP HAS BEEN BROKEN ACROSS
NW COUNTIES. OTHER TSTRMS WEAKENING AS THE MOVE INTO PRINCE
EDWARD COUNTY.
PVS DSCN:
LATEST VISIBLE SATELLITE
ANALYSIS THIS AFTERNOON INDICATES SOME CUMULUS DEVELOPING ACROSS
THE MOUNTAINS. THERE STILL ARE SOME EMBEDDED IMPULSES PER WATER
VAPOR IMAGERY...BUT THE BEST CONVECTION REMAINS ACROSS IL/IN AT
THIS TIME AND IT HAS BEEN DIFFICULT FOR ANY CONVECTION TO SUSTAIN
ITSELF IN THE WAKE OF YESTERDAYS MCS IN THE PRESENCE OF A RATHER
STRONG SUBSIDENCE (CAPPING) INVERSION.
THIS STRONG INVERSION SHOULD PREVAIL THROUGH THE AFTERNOON...AND
DOES NOT DECAY UNTIL 23/00Z (7-8PM)...SO AT THIS POINT ANY
THUNDERSTORMS SHOULD HOLD OFF UNTIL EVENING. HIGH-RES MODEL
GUIDANCE CONTINUES TO DEVELOP THUNDERSTORMS DURING THE EVENING AND
OVERNIGHT HOURS...SO 30-40 PERCENT POPS WILL BE MAINTAINED FOR
MOST OF THE AREA. AGAIN...A STRONG DAMAGING WIND GUST POTENTIAL
EXISTS WITH MODESTLY STRONG MID-LEVEL FLOW...STEEP LAPSE
RATES...AND INVERTED-V SOUNDINGS...BUT WOULD BE MUCH MORE
LOCALIZED THAN LAST NIGHT. LOW TEMPERATURES SHOULD MAINLY BE IN
THE 70S.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
THE UPPER RIDGE BECOMES STEADILY MORE SUPPRESSED SOUTHWEST OF THE
REGION SUNDAY THROUGH TUESDAY AS IT AMPLIFIES ACROSS THE PLAINS AND
MISSISSIPPI VALLEY AND WEAKENS ON THE NORTHEAST PERIPHERY DUE TO
CONVECTIVE COMPLEXES.
SUNDAY...HEAT SHOULD RETURN AFTER AN UNEXPECTED LULL TODAY AS THE
LOW LEVEL FLOW BECOMES MORE WESTERLY. DEWPOINTS SHOULD STILL MIX
DOWN INTO THE 60S DURING THE AFTERNOON HOURS...SO EXCESSIVE HEAT IS
NOT EXPECTED. A PORTION OF THE AREA MAY NEED A HEAT ADVISORY...BUT
THERE IS ENOUGH UNCERTAINTY AS TO THE EXTENT SO A HEADLINE WILL NOT
BE ISSUED AT THIS POINT. THE FLOW MAY BE WEAK ENOUGH THAT THE
SEABREEZE COULD DOMINATE ALONG THE COAST DURING THE AFTERNOON AND
THIS HAS THE POTENTIAL TO KEEP COASTAL LOCATIONS BELOW HEAT ADVISORY
CRITERIA. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID 90S TO
AROUND 100...WITH HEAT INDICES OF 100 TO 105. AGAIN...THERE IS A
MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE EVENING
THROUGH THE EARLY OVERNIGHT HOURS. IF THUNDERSTORMS DO DEVELOP THEY
WOULD BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
HEIGHTS AND THICKNESSES FALL SLIGHTLY MONDAY AND TUESDAY.
THEREFORE...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 90S
NE...TO UPPER 90S SW. LATE AFTERNOON AND EVENING CONVECTION WILL
REMAIN POSSIBLE. OVERNIGHT/MORNING LOW TEMPERATURES SHOULD BE IN THE
70S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOOKS LIKE A TYPICAL SUMMERTIME PATTERN FOR THE REGION FROM THE JULY
4TH HOLIDAY THROUGH THE START OF NEXT WEEKEND. A BAGGY UPPER TROUGH
WILL RESIDE OVER THE REGION THRU THURSDAY WITH MAINLY AFTN/EVE TSTM
CHANCES. MODEL GUIDANCE HINTS AT AN UPPER RIDGE BUILDING EASTWARD
FROM THE OHIO VALLEY BY THE END OF THE WEEK. SUBSIDENCE ALOFT
ASSOCIATED WITH THE BUILDING RIDGE MAY LIMIT CONVECTIVE COVERAGE
FRIDAY AND SATURDAY...SO WILL DOWNPLAY TSTM CHANCES THEN. MAX TEMPS
WILL BE IN THE LOW/MID 90S THRU THE PERIOD WITH OVERNIGHT LOWS
BETWEEN 70-75 DEGREES.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SKIES ARE MOSTLY CLR EARLY THIS AFTN ACROSS THE REGION WITH SW-W
WNDS GENERALLY LESS THAN 10 KT. A SEABREEZE ALONG THE COAST (ORF/ECG)
WILL RESULT IN NE-SE WNDS THRU THE AFTN BEFORE SHIFTING TO S-SW
LATE. THERE IS A CHANCE FOR CONVECTION TO AGAIN DEVELOP DURING THE
LATE AFTN/EVENING PERIOD...HOWEVER CONFIDENCE IS TOO LOW TO
MENTION MORE THAN CB IN THE TAFS. AS WITH YESTERDAY...THE MAIN
THREAT WITH ANY CONVECTION WILL BE STRONG WINDS.
OUTLOOK...PERSISTENT HIGH PRESSURE WILL CONTINUE ACROSS THE MID
ATL STATES RESULTING IN GENERALLY LIGHT WINDS AND VFR CONDITIONS.
A COLD FRONT TO THE NORTH...HOT AND HUMID DAYTIME CONDITIONS AND
AN LEE SIDE TROUGH WILL CONTINUE TO PROVIDE SLIGHT CHANCE TO
CHANCE THUNDERSTORMS THROUGH THE EARLY PART OF THE WEEK.
&&
.MARINE...
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WX PATTERN THROUGH MUCH
OF THE HOLIDAY WEEK. THIS WILL RESULT IN BENIGN BOATING CONDITIONS
WITH LIGHT SFC WINDS AND SEAS 3 FT OR LESS...WITH WAVES 1 TO 2 FT ON
THE CHES BAY.
&&
.CLIMATE...
FORECAST HIGH RECORD HIGHS
------------- ------------------------------------------
SUN 7/1 SUN 7/1 MON 7/2
RIC 100 102/1945 100/1953
ORF 99 100/1901 100/1901
SBY 96 98/1968 99/1913
ECG 99 98/1945 97/1953
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR MDZ021>024.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT SUNDAY FOR VAZ063-070-071-
080>084-090-091-093>098.
MARINE...NONE.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ
LONG TERM...JDM
AVIATION...JEF
MARINE...JDM
CLIMATE...Hazardous weather outlook, Jun 30, 4:49 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
549 PM EDT SAT JUN 30 2012
NCZ012>017-030>032-VAZ060-061-065>069-079-087>089-092-012200-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-GREENSVILLE-SUSSEX-
SURRY-SOUTHAMPTON-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
VAZ070-071-080>082-090-091-093>097-012200-
CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-JAMES CITY-
YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-
549 PM EDT SAT JUN 30 2012
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES AROUND 105 ARE EXPECTED SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
MDZ021>024-VAZ063-083-084-098-012200-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-NEW KENT-
GLOUCESTER-VIRGINIA BEACH-
549 PM EDT SAT JUN 30 2012
...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH HAMPTON
ROADS VIRGINIA AND THE MIDDLE PENINSULA OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
MDZ025-NCZ102-VAZ048-049-062-064-072>078-085-086-099-100-012200-
MARYLAND BEACHES-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-GOOCHLAND-
CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
ANZ630>638-650-652-654-656-658-012200-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
549 PM EDT SAT JUN 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS EVENING THROUGH THE
EARLY OVERNIGHT HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jun 30, 5:08 PM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
608 PM EDT SAT JUN 30 2012
VAZ048-049-302245-
FLUVANNA VA-LOUISA VA-
608 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORMS MOVING INTO LOUISA COUNTY...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LOUISA TO
23 MILES NORTHWEST OF LAKE MONTICELLO...OR FROM 9 MILES NORTH OF
LOUISA TO 29 MILES NORTHWEST OF PALMYRA...MOVING SOUTH AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
BOSWELLS TAVERN AROUND 635 PM EDT...
LOUISA AROUND 645 PM EDT...
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO
POSSIBLE IN THE PATH OF THESE STORMS.
LAT...LON 3813 7822 3815 7814 3814 7812 3816 7810
3814 7806 3814 7801 3812 7797 3811 7785
3790 7775 3789 7803 3790 7806 3789 7807
3788 7841
44Special weather statement, Jun 30, 6:18 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT SAT JUN 30 2012
VAZ049-302345-
LOUISA VA-
718 PM EDT SAT JUN 30 2012
...STRONG THUNDERSTORMS MOVING INTO LOUISA COUNTY...
AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER ROUND OF STRONG THUNDERSTORMS FROM 14 MILES NORTHWEST OF
BOSWELLS TAVERN TO 7 MILES EAST OF MINERAL...OR FROM 22 MILES NORTH
OF PALMYRA TO 7 MILES EAST OF MINERAL...MOVING SOUTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
BOSWELLS TAVERN AROUND 735 PM EDT...
MINERAL AROUND 740 PM EDT...
EXPECT GUSTS UP TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3814 7821 3813 7818 3815 7814 3814 7812
3816 7810 3814 7806 3814 7801 3812 7797
3812 7788 3810 7783 3802 7772 3791 7807
3801 7831
44Local storm report, Jun 30, 6:43 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG MINERAL 38.01N 77.91W
06/30/2012 LOUISA VA 911 CALL CENTER
MULTIPLE TREES DOWN IN THE TOWN OF MINERAL
&&
EVENT NUMBER AKQ1200455
JMEvent by event
14 thunderstorm wind, 9 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Louisa
- When
- June 30, 6:55 PM EST
- Where
- Louisa County, 1.77 mi ENE of Pendleton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.010, -77.870
Trees were downed and minor damage occurred to farm outbuildings.
Tornado, Hanover
- When
- June 30, 7:11 PM EST to 7:20 PM EST
- Where
- Hanover County, 1.49 mi NNE of Studley to 0.69 mi S of Old Church
- Rating
- EF0
- Path length
- 6.17 mi
- Path width
- 100 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.690, -77.290
The tornado downed numerous trees and produced some minor structural damage in the area. The tornado initially touched down near Williamsville Acres Lane, then tracked south southeast before lifting east of Mechanicsville near the intersection of Crown Hill Road and State Route 628.
Thunderstorm Wind, New Kent
- When
- June 30, 7:25 PM EST
- Where
- New Kent County, 0.88 mi SE of Bottoms Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -77.190
Trees were downed at the intersection of Route 60 and New Kent Highway.
Thunderstorm Wind, Charles City (C)
- When
- June 30, 7:45 PM EST
- Where
- Charles City (C) County, 3.5 mi N of Ruthville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.420, -77.040
Several trees were downed south of Providence Forge.
Thunderstorm Wind, Charles City (C)
- When
- June 30, 7:55 PM EST
- Where
- Charles City (C) County, 2.14 mi SSE of Holdcroft
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.340, -76.920
Trees were downed along Route 623.
Hail, Chesterfield
- When
- June 30, 8:10 PM EST
- Where
- Chesterfield County, 2.75 mi W of Bermuda Hundred
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.330, -77.330
Quarter size hail was measured.
Thunderstorm Wind, James City
- When
- June 30, 8:15 PM EST
- Where
- James City County, 1.65 mi W of Five Forks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 37.250, -76.800
Numerous trees were downed along John Tyler Highway from Monticello Drive to Route 5 and Five Forks.
Hail, Williamsburg (C)
- When
- June 30, 8:20 PM EST
- Where
- Williamsburg (C) County, 0.55 mi E of Williamsburg
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.270, -76.710
Quarter size hail was measured.
Hail, Hopewell (C)
- When
- June 30, 8:35 PM EST
- Where
- Hopewell (C) County, 0.69 mi S of Hopewell
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.290, -77.300
Quarter size hail was measured at Route 10.
Thunderstorm Wind, Newport News (C)
- When
- June 30, 8:47 PM EST
- Where
- Newport News (C) County, 0.55 mi W of Oyster Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 37.080, -76.510
Numerous trees were downed and blocking roads.
Hail, Prince George
- When
- June 30, 8:52 PM EST
- Where
- Prince George County, 2.65 mi NW of Disputanta
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.160, -77.260
Quarter size hail was measured.
Hail, Prince George
- When
- June 30, 8:55 PM EST
- Where
- Prince George County, 1.38 mi N of Newville
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.200, -77.150
Ping pong ball size hail was reported.
Hail, Prince George
- When
- June 30, 8:55 PM EST
- Where
- Prince George County, 0.55 mi W of Prince George
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.220, -77.290
Golf ball size hail was measured.
Hail, Sussex
- When
- June 30, 9:19 PM EST
- Where
- Sussex County, 0.55 mi W of Wakefield
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.970, -76.990
Quarter size hail was measured.
Thunderstorm Wind, Isle of Wight
- When
- June 30, 9:24 PM EST
- Where
- Isle of Wight County, 0.55 mi E of Smithfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.980, -76.620
Wind gust of 56 knots (65 mph) was estimated at Smithfield Station.
Hail, Suffolk (C)
- When
- June 30, 9:35 PM EST
- Where
- Suffolk (C) County, 0.69 mi S of Chuckatuck
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.860, -76.580
Quarter size hail was reported.
Thunderstorm Wind, Suffolk (C)
- When
- June 30, 9:35 PM EST
- Where
- Suffolk (C) County, 0.69 mi S of Chuckatuck
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.860, -76.580
Trees were downed on King's Highway in Chuckatuck.
Thunderstorm Wind, Suffolk (C)
- When
- June 30, 9:42 PM EST
- Where
- Suffolk (C) County, Driver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.820, -76.500
Several trees were downed.
Thunderstorm Wind, Suffolk (C)
- When
- June 30, 9:45 PM EST
- Where
- Suffolk (C) County, 0.55 mi W of Holland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 36.680, -76.780
Trees were downed including one onto a car on Route 58.
Thunderstorm Wind, Norfolk (C)
- When
- June 30, 9:55 PM EST
- Where
- Norfolk (C) County, 1.49 mi SSW of Norfolk
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.850, -76.280
Wind gust of 52 knots (60 mph) was estimated by spotter.
Thunderstorm Wind, Chesapeake (C)
- When
- June 30, 10:15 PM EST
- Where
- Chesapeake (C) County, 0.89 mi SW of Great Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.710, -76.240
Large tree was downed onto a home in Hickory Subdivision in Great Bridge.
Hail, Chesapeake (C)
- When
- June 30, 10:20 PM EST
- Where
- Chesapeake (C) County, 2.07 mi S of Boone
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.800, -76.430
Quarter size hail was measured.
Thunderstorm Wind, Southampton
- When
- June 30, 10:55 PM EST
- Where
- Southampton County, 1.3 mi ENE of Ivor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.910, -76.860
Trees were downed along Route 620 east of Ivor.
Thunderstorm Wind, Portsmouth (C)
- When
- June 30, 11:30 PM EST
- Where
- Portsmouth (C) County, 0.55 mi E of Portsmouth
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.820, -76.320
Wind gust of 52 knots (60 mph) was measured by spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, June 30, 20121 death · 1 event
- Hail and Damaging Winds in Virginia, June 30, 2012$201,000 · 2 in hail · 33 events
- Hail and Damaging Wind in Kansas, June 30, 2012$600,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in South Dakota, June 30, 2012$95,000 · 2.75 in hail · 23 events
- Flash Flooding in Texas, June 30, 2012$75,000 · 4 events
- Damaging Winds in Texas, June 30, 2012$39,000 · 70 kt wind · 2 events
- Wildfire in Arkansas, June 30, 20123 injured · 2 events
- Hail and Damaging Winds in Kentucky, June 30, 2012$25,000 · 1.75 in hail · 4 events
- Hail in North Dakota, June 30, 20121.75 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 20121 in hail · 8 events
- Hail and Damaging Winds in Kansas, June 30, 201261 kt wind · 8 events
- Hail in North Dakota, June 30, 20121.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396437, 396491, 396431, 396434, 396435, 396415, 396432, 396417, 396418, 396433, 396419, 396420, 396421, 396422, 396425, 396423, 396427, 396429, 396426, 396428, 396430, 396424, 396436, 408273.